Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 268, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 5, 2021, 5:13 PM CDT for Cimarron County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2021, 5:13 PM CDT (22:13 UTC)
- Expired
- Sep 5, 2021, 6:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 191 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
495
WUUS54 KAMA 052213
SVRAMA
OKC025-052315-
/O.NEW.KAMA.SV.W.0268.210905T2213Z-210905T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
513 PM CDT Sun Sep 5 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southwestern Cimarron County in the Panhandle of Oklahoma...
* Until 615 PM CDT.
* At 513 PM CDT, a severe thunderstorm was located 4 miles southeast
of Black Mesa Park, or 17 miles west of Boise City, moving south at
5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Black Mesa Park, Felt and Wheeless.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3685 10300 3685 10256 3650 10246 3650 10300
TIME...MOT...LOC 2213Z 354DEG 4KT 3680 10282
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LG6 follow-up statements
978
WWUS54 KAMA 052224
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
524 PM CDT Sun Sep 5 2021
OKC025-052315-
/O.CON.KAMA.SV.W.0268.000000T0000Z-210905T2315Z/
Cimarron OK-
524 PM CDT Sun Sep 5 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN CIMARRON COUNTY...
At 524 PM CDT, a severe thunderstorm was located 5 miles southeast of
Black Mesa Park, or 17 miles west of Boise City, moving southeast at
5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Black Mesa Park, Felt and Wheeless.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3685 10300 3685 10256 3650 10246 3650 10300
TIME...MOT...LOC 2224Z 335DEG 6KT 3679 10281
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LG915
WWUS54 KAMA 052234
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
534 PM CDT Sun Sep 5 2021
OKC025-052315-
/O.CON.KAMA.SV.W.0268.000000T0000Z-210905T2315Z/
Cimarron OK-
534 PM CDT Sun Sep 5 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN CIMARRON COUNTY...
At 534 PM CDT, a severe thunderstorm was located over Wheeless, or 20
miles west of Boise City, moving southwest at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Felt and Wheeless.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3681 10300 3682 10255 3650 10246 3650 10300
TIME...MOT...LOC 2234Z 026DEG 16KT 3674 10289
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LG225
WWUS54 KAMA 052246
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
546 PM CDT Sun Sep 5 2021
OKC025-052315-
/O.CON.KAMA.SV.W.0268.000000T0000Z-210905T2315Z/
Cimarron OK-
546 PM CDT Sun Sep 5 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN CIMARRON COUNTY...
At 545 PM CDT, a severe thunderstorm was located over Wheeless, or
22 miles northeast of Clayton, moving southwest at 15 mph. Another
severe thunderstorm was located over Felt and it was stationary.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Felt and Wheeless.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3681 10300 3682 10255 3650 10246 3650 10300
TIME...MOT...LOC 2245Z 023DEG 15KT 3670 10292
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LG137
WWUS54 KAMA 052258
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
558 PM CDT Sun Sep 5 2021
OKC025-052315-
/O.CON.KAMA.SV.W.0268.000000T0000Z-210905T2315Z/
Cimarron OK-
558 PM CDT Sun Sep 5 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN CIMARRON COUNTY...
At 557 PM CDT, a severe thunderstorm was located over Felt, or 19
miles southwest of Boise City, moving south at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Felt and Wheeless.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3681 10300 3682 10255 3650 10246 3650 10300
TIME...MOT...LOC 2257Z 349DEG 8KT 3654 10277
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LG859
WWUS54 KAMA 052304
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
604 PM CDT Sun Sep 5 2021
OKC025-052315-
/O.CON.KAMA.SV.W.0268.000000T0000Z-210905T2315Z/
Cimarron OK-
604 PM CDT Sun Sep 5 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN CIMARRON COUNTY...
At 604 PM CDT, a severe thunderstorm was located over Felt, or 17
miles southwest of Boise City, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Felt and Wheeless.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3676 10300 3682 10255 3650 10246 3650 10300
TIME...MOT...LOC 2304Z 250DEG 5KT 3656 10275
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LG330
WWUS54 KAMA 052311
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
611 PM CDT Sun Sep 5 2021
OKC025-052320-
/O.EXP.KAMA.SV.W.0268.000000T0000Z-210905T2315Z/
Cimarron OK-
611 PM CDT Sun Sep 5 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CIMARRON COUNTY
WILL EXPIRE AT 615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3676 10300 3682 10255 3650 10246 3650 10300
TIME...MOT...LOC 2310Z 348DEG 15KT 3662 10283
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:02 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Sep 5, 2:02 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 202 PM CDT Sun Sep 5 2021 .SHORT TERM...through Tomorrow Night... Current observations across the Panhandles shows a plethora of low level moisture still present across the Panhandles with Td values well into the 60s. The water vapor analysis shows an axis of drier air trying to move south across the Panhandles upstream of a weak perturbation in eastern New Mexico. This deeper level of moisture ahead of the main H500 axis this afternoon into the evening hours across the southern and western TX Panhandle will provide the best chance of showers and thunderstorms. In-conjunction with the H500 perturbation, H850-700 theta-e advection, although not strong, it is notable across the western Panhandles under southwesterly sfc flow. This will aid in local lift for precipitation trying to form. Ultimately though, the drier airmass aloft will win out and limit precipitation. Any slow moving thunderstorms could produce locally heavy rain and perhaps some ponding on the roadways, but that should be the extent of the biggest impacts from these thunderstorms. Activity will wane after losing daytime heating with low temperatures dropping ranging from the upper 50s to mid 60s. North to northeasterly H500 flow will return to the Panhandles tomorrow. This should keep the Panhandles mainly dry throughout the day. Could see a shower or storms in Union County, NM tomorrow afternoon advecting off the mountains, but activity should stay west of the stateline moving due south. High temperatures tomorrow will range from the upper 80s to lower 90s. Low temperatures tomorrow night will range from the upper 50s to upper 60s. Meccariello && .LONG TERM...Tuesday through Saturday... Synopsis: The general trends will be dry and hot going into the weekend. A cold front late Tuesday could try to spark a shower or storm, but chances are less than 10 percent at this time. Temperatures really warm up going towards Friday as high pressure moves over the area. Some locations may approach the century mark, which is about 10 to 15 degrees above normal. Details: The synoptic pattern is expected to become higher amplitude early this week. This occurs as high pressure continues to build over the intermountain west as a 500mb trough digs southeast across the northern plains and Great Lakes region Tuesday into Wednesday. This trough will help push a cold front into the area late Tuesday, with most of the "cooler" air arriving Tuesday night into Wednesday (EC still holding out with much weaker front). Most of the guidance (including almost all GFS and EC ensemble members) maintain dry conditions with the FROPA. However, CMC and NAM keep enough moisture ahead of the front to produce some storms late Tuesday in the southern TX Panhandle, so can't promise a completely dry extended forecast. Highs on Tuesday ahead of the front could push into the mid to upper 90s with some compressional heating in support. Some relief can be expected on Wednesday behind the front with highs in the 80s, but with the upper level high progged to move over the area by late week, temperatures will be coming back up into the 90s. Friday looks warmest with the H5 high almost overhead, but how hot we get will depend on how much the high weakens before it gets here. Right now, most guidance suggest H5 heights around 595 dm Friday, which should be enough for some upper 90s to near 100 for some locations. Rain chances are very low with lack of moisture in place and increased subsidence late week. Ward && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 63 89 65 93 62 / 10 5 0 0 5 Beaver OK 62 93 66 95 58 / 0 0 0 0 0 Boise City OK 58 92 59 92 54 / 10 5 0 0 0 Borger TX 65 94 68 98 64 / 5 5 0 0 5 Boys Ranch TX 62 91 64 96 60 / 10 5 0 0 0 Canyon TX 62 88 64 92 61 / 10 5 0 0 5 Clarendon TX 64 88 67 94 65 / 10 5 0 0 5 Dalhart TX 57 90 58 94 54 / 10 0 0 0 0 Guymon OK 61 94 62 96 56 / 5 0 0 0 0 Hereford TX 62 89 63 93 61 / 20 5 0 0 5 Lipscomb TX 62 91 67 96 61 / 0 0 0 0 5 Pampa TX 62 89 66 94 61 / 5 5 0 0 5 Shamrock TX 62 91 65 96 63 / 5 0 0 0 5 Wellington TX 63 92 66 96 65 / 5 0 0 0 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 29/7
Hazardous weather outlook, Sep 5, 2:06 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 206 PM CDT Sun Sep 5 2021 OKZ001>003-TXZ001>020-317-060715- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 206 PM CDT Sun Sep 5 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorms are possible across the western and sections of the Oklahoma and Texas Panhandles this afternoon into this evening. Any storms that develop are expected to remain below severe levels at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Sep 5, 4:28 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Amarillo TX
428 PM CDT Sun Sep 5 2021
OKZ001-052200-
Cimarron OK-
428 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of northwestern
Cimarron County through 500 PM CDT...
At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Kenton, or 25 miles northwest of Boise City,
moving south at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Black Mesa Park, Kenton and Wheeless.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10276 3699 10269 3664 10263 3664 10300
3700 10300
TIME...MOT...LOC 2128Z 004DEG 10KT 3695 10287
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
LGSpecial weather statement, Sep 5, 4:47 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Amarillo TX
447 PM CDT Sun Sep 5 2021
OKZ001-052215-
Cimarron OK-
447 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of Cimarron County
through 515 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Campo, or 16 miles north of Boise City, moving
southeast at 5 mph. Other strong storms were located 4 miles
northest of Kenton and near Black Mesa State Park moving southeast
at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Boise City, Keyes, Kenton, Wheeless and Black Mesa Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10239 3670 10215 3656 10300 3700 10300
TIME...MOT...LOC 2146Z 333DEG 5KT 3696 10250
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:28 PM CDT | Special Weather Statement | AMA | Cimarron | 32 min |
| Sep 5, 4:47 PM CDT | Special Weather Statement | AMA | Cimarron | 28 min |
| Sep 5, 6:01 PM CDT | Areal Flood Advisory | AMA | Cimarron | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.